## **EDUCATION DAY PROGRAM AGENDA**

Thursday, June 13, 2024 | Virtual: Zoom Meeting

PROGRAM		
8:00 AM	Welcome and Introduction - Dr. Cynthia Tsien	5 minutes
8:05 AM	<b>KEYNOTE: Principles of Organ Donation - Dr. Andrew Healey</b> Synopsis: We will review the processes of organ donation and death determination and family care in the province of Ontario as it relates transplantation.	60 minutes (45 min + 15 min Q&A)
	<ul> <li>At the end of the session participants will be able to:</li> <li>1. Describe the process of donation after circulatory determination of death.</li> <li>2. Describe the process of donation after neurological determination of death.</li> <li>3. Describe the principles for care of the family and donor within a system of public trust and integrity</li> <li>4. Describe the points of intersection of resource management in donor hospitals as it relates to successful organ recovery.</li> </ul>	
9:05 AM	MORNING BREAK	10 min
9:15 AM	Palliative Care in Transplant - Dr. Andrea Weiss Synopsis: This presentation will provide an overview of evidence for integration of palliative care for the solid organ transplant population.	30 minutes <i>(20 min + 10 min</i> Q&A)
	<ul> <li>At the end of the session participants will be able to:</li> <li>5. Define palliative care</li> <li>6. Describe the evidence for palliative care in non-transplant populations</li> <li>7. Describe the evidence for integration of palliative care for the solid organ transplant population</li> </ul>	
9:45 AM	<ul> <li>The Role of the Pharmacist on the Transplant Team - Amanda Debreceni</li> <li>Synopsis: This presentation will provide an overview of how drug interactions can impact transplant recipients, and how the role of a pharmacist (in both inpatient and outpatient settings) can help provide guidance on optimizing medication management.</li> <li>At the end of the session participants will be able to:</li> <li>Describe the pharmacokinetics of major drug interactions with immunosuppressive medications</li> <li>Understand how to manage significant drug drug interactions including menitoring parameters (if</li> </ul>	30 minutes (20 min + 10 min Q&A)
	<ol> <li>Understand how to manage significant drug-drug interactions, including monitoring parameters (if applicable)</li> <li>Understand the role of the pharmacist in managing drug-drug interactions for optimizing patient care</li> </ol>	

Transplant Infectious Disease		
10:15 AM	Moderator: Dr. Coleman Rotstein	5 min
10:20 AM	Preventative Care for Transplant Recipients - Dr. Victoria Hall	30 minutes <i>(25 min + 5 min</i>
	Synopsis: This presentation will provide an overview of Preventative Care for Transplant Recipients - focusing on strategies for the optimization and prevention of infection in the pre- and post-transplant period.	Q&A)
	<ul> <li>At the end of the session participants will be able to:</li> <li>1. Have awareness of factors to optimize pre transplant including screening for latent infection, optimization of active infection, safe living discussion and vaccinations</li> <li>2. Understand how to provide ongoing preventative care for transplant recipients in the post-transplant period</li> </ul>	
10:50 AM	Pneumonia Syndromes in Post-transplant Patients - Dr. Sasan Hosseini	30 minutes (25 min + 5 min
	Synopsis: This presentation will provide you with an approach to diagnose, treat and prevent post-transplant pneumonia.	Q&A)
	<ul> <li>At the end of the session participants will be able to:</li> <li>1. List the most common etiologies for pneumonia syndrome following organ transplantation</li> <li>2. Describe the diagnostic approach to pleuropulmonary infection following solid organ transplantation</li> <li>3. Discuss the management of pneumonia syndrome in solid organ transplant recipients</li> </ul>	
11:20 AM	Multi-Drug Resistant Infections: A Case-Based Discussion - Dr. Andrew Purssell	30 minutes <i>(25 min + 5 min</i>
	Synopsis: This presentation will provide an approach to the diagnosis and management of multi-drug resistant Gram-negative infections focusing on critical pathogens via a case-based format.	Q&A)
	<ul> <li>At the end of the session participants will be able to:</li> <li>1. Recognize common Gram-negative pathogens capable of engendering broad-spectrum antibacterial resistance</li> <li>2. Describe appropriate empiric treatment regimens when multi-drug resistant pathogens are suspected</li> <li>3. Understand the importance of working with microbiology in order to identify effective options for definitive antimicrobial therapy</li> </ul>	
11:50 AM	LUNCH BREAK	60 minutes

12:50 PM – 3:45 PM	CONCURRENT SESSIONS		175 minutes	
12:50 pm – 2:10 pm	CONCURRENT SESSION: LIVER	CONCURRENT SESSION: LUNG		
12:50 PM	Moderator: Dr. Cynthia Tsien	Moderator: Nikki Marks, NP	5 minutes	
12:55 PM	<ul> <li>An Update in Liver Transplant Evaluation - Dr. Carla Luzzi</li> <li>Synopsis: This presentation will provide an overview of the current available methods for cardiac risk stratification in the pre-liver transplant scenario, its limitations and how to support decision making about the necessity for further investigations.</li> <li>At the end of the session participants will be able to: <ol> <li>List the most common used methods to screen cardiac risk in liver transplant candidates.</li> </ol> </li> <li>Describe the limitations and challenges of the currently proposed assessments.</li> <li>Make decisions about which patients require further investigations.</li> </ul>	Changing Indications for Lung Transplant Referral - Dr. Matthew Binnie Synopsis: At the end of the session participants will be able to: 1. 2. 3.	25 minutes (20 min + 5 min Q&A)	
1:20 PM	<ul> <li>Emerging Trends in HCC: The Intersection of Immunotherapy and Liver Transplant - Dr. Laia Aceituno Sierra</li> <li>Synopsis: This presentation will explore the dynamic synergy between liver transplants and immune-therapy in combating hepatocellular carcinoma (HCC), where cutting-edge science meets clinical reality.</li> <li>At the end of the session participants will be able to:</li> <li>1. Understand the evolving landscape of hepatocellular carcinoma (HCC) treatment, including the emergence of immunotherapy, and its implications for patients eligible for liver transplant.</li> <li>2. Identify key point in the management of HCC, clarifying the indications for liver transplant in this context.</li> <li>3. Explore the challenges and controversies surrounding the integration of immunotherapy into the standard of care for HCC patients awaiting or undergoing liver transplantation, including patient</li> </ul>	Post-Transplant Care At A Satellite Centre - Dr. Ciaran Scallan Synopsis: At the end of the session participants will be able to: 1. 2. 3.	25 minutes (20 min + 5 min Q&A)	

1:45 PM	transplant complications. Post-Transplant Care in a Non-Transplant Centre - Dr. Neta Gotlieb	5-minute break start at 1:50 PM Outcomes and Quality of Life after Lung Transplant - Dr. Lianne Singer	25 minutes (20 min + 5 mir Q&A)
	Synopsis: The presentation will provide an overview of the management of transplant patients in a non- transplant center, potential post-transplant complications and their management, limitations and collaborations to improve long term patient care	Synopsis: This presentation will highlight the expected clinical and patient-reported outcomes after lung transplantation.	
	At the end of the session participants will be able to: 1.Identify early and late post-transplant complications and manage them with the available sources outside the transplant center 2. Establish pathways and collaborations with the transplant center to overcome local barriers 3. Manage transplant patients and feel comfortable with the long term follow up and care	<ul> <li>At the end of the session participants will be able to:</li> <li>1. Describe the expected physiological and clinical outcomes of lung transplantation.</li> <li>2. Understand the impact of lung transplantation on patient-reported outcomes such as health-related quality of life.</li> </ul>	
2:10 PM	AFTERNOC	N BREAK	10 minutes
	CONCURRENT SESSION: KIDNEY- PANCREAS	CONCURRENT SESSION: HEART	
2:20 PM	Moderator: Dr. Jeffrey Schiff	Moderator: Dr. Michael McDonald	5 min
2:25 PM	Improving Access to Living Kidney Donation - Dr. Sonia Rodriguez-Ramirez	Advanced Heart Failure Referral Pathways - Dr. Adriana Luk and Dr. Michael McDonald	20 minutes (15 min + 5 min Q&A)
	Synopsis: This presentation will provide an overview of what actions can lead us towards improving access to living kidney donation and ultimately saving more lives. Furthermore, enhancing collaboration and coordination among transplant centers, healthcare providers, and advocacy groups can ensure a unified approach to improving access to living kidney donation and sharing best practices.	<ul> <li>Synopsis: This presentation will provide an overview of care pathways of referral for in-patient acute decompensated heart failure and cardiogenic shock.</li> <li>At the end of the session participants will be able to:</li> <li>1. Early recognition of patient in cardiogenic shock that warrant transfer</li> <li>2. Understand the existing referral pathways in the greater Toronto area</li> </ul>	,
	<ul><li>At the end of the session participants will be able to:</li><li>1. Listing the key factors to improving access to living kidney donation</li></ul>		

2:45 PM	Management of Cardiovascular Disease Risk Factors in Kidney Transplant Recipients - Dr. Sunita Singh	starts at 2:50 pm A Heart Transplant Patient is in my ER, What do I Need to Know? - Dr. Juan Duero Posada	20 minutes <i>(15 min</i> + <i>5 min</i> Q&A)
	<ul> <li>Synopsis: This session will provide an overview of cardiovascular disease in kidney transplant recipients, as well as strategies for risk mitigation.</li> <li>At the end of the session participants will be able to: <ol> <li>Review the burden of cardiovascular disease in kidney transplant recipients.</li> </ol> </li> <li>Review traditional and transplant specific cardiovascular risk factors.</li> <li>Discuss the management of cardiovascular risk factors in kidney transplant recipients.</li> </ul>	<ul> <li>Synopsis: This presentation will provide an overview of heart-transplant specific issues that are relevant to the care of patients in the ER, how to approach them and manage them.</li> <li>At the end of the session participants will be able to: <ol> <li>List common acute problems that lead transplant recipients to the Emergency Room (ER)</li> <li>Outline an approach to common acute presentations of heart transplant recipients to the ER</li> <li>Formulate an initial management plan for common acute problems that bring heart transplant recipients to the ER.</li> </ol> </li> </ul>	
3:05 PM	<ul> <li>Management of the Failing Kidney Transplant - Dr. Vikas Sridhar</li> <li>Synopsis: This presentation will provide an overview on the management of kidney transplant recipients with advanced chronic kidney disease as they approach end stage kidney disease.</li> <li>At the end of the session, participants will be able to: <ol> <li>Understand risks and care issues unique to kidney transplant recipients as they transition from CKD to ESKD</li> <li>Review strategies to manage immunosuppression in patients with a failing kidney allograft</li> <li>Understand existing strategies for cardiovascular and kidney protection in kidney transplant recipients with advanced CKD</li> </ol> </li> </ul>	Starts at 3:15 pmI am the General Practitioner of a HeartTransplant Recipient: What Do I Need toKnow? - Nicole Mills and Gillian LesterSynopsis: This presentation will provide an overview of the typical follow-up and suggested annual health maintenance guidelines for general practitioners who care for patients with a history of a heart transplantation.At the end of the session participants will be able to:1. Understand the typical post-heart transplant follow-up care, including transplant to 1 year and 1 year onwards2. Identify the role of the general practitioner in a shared care-model3. List the annual health maintenance recommendations for heart transplant recipients	20 minutes (15 min + 5 min Q&A)

3:25 PM	The Pancreas Transplant Patient in the Emergency Room - Dr. Jeffrey Schiff Synopsis: Pancreas and Islet Transplant Recipients may present with complications unique to their transplant. This session will outline some of the pancreas-specific problems that may lead them to present to an Emergency Department.	20 minutes (15 min + 5 min Q&A)
	<ul> <li>At the end of the session participants will be able to:</li> <li>1. Describe an approach to initial diagnosis and management of important pancreas-transplant specific complications, such as graft rejection, thrombosis and duodenal leak</li> <li>2. Define factors that require transfer to a pancreas transplant centre</li> <li>3. Explain expected changes in pancreas function when pancreas transplant recipients are admitted with non-</li> </ul>	
	transplant problems All attendees back to main zoom session	
3:45 PM	Closing Remarks - Dr. Cynthia Tsien	15 minutes <i>(10 min + 5 min</i> <i>Q&amp;A)</i>

College of Family Physicians of Canada Mainpro+® - Group Learning (One-credit-per-hour)

This one-credit-per-hour Group Learning program meets the certification criteria of the College of Family Physicians of Canada and has been certified by Continuing Professional Development, Temerty Faculty of Medicine, University of Toronto for up to 6.5 Mainpro+<sup>®</sup> credits.

## Royal College of Physicians and Surgeons of Canada – Section 1

This event is an Accredited Group Learning Activity (Section 1) as defined by the Maintenance of Certification Program of the Royal College of Physicians and Surgeons of Canada, and approved by Continuing Professional Development, Temerty Faculty of Medicine, University of Toronto. You may claim up to a maximum of 6.5 hours (credits are automatically calculated).

